The Rugglion Blog

These are some seriously shaky claims. Many social media accounts have posted videos showing people shaking various parts of their bodies, suggesting they were suffering from Covid-19-induced spasms. A Twitter account called “Alison” posted a video showing a person shaking different parts of their bodies and suggesting that they are suffering from Covid-19-induced spasms. @AngeliaDesselle presented a video of two presumably human legs shaking rather vigorously, along with the words, “Thanks Pfizer.” Presumably, the tweet was referring to the Pfizer-BioNTech Covid-19 mRNA vaccine and not another Pfizer product like Viagra. Could this have shown someone suffering from side effects of the vaccine? Or just someone shaking her legs because that’s what, you know, many humans with legs are able to do?

Well, the bio of this Twitter account didn’t include any clear self-identifying information. So, it’s difficult to tell whether this “Angelia Desselle” is actually a real person or whether those were actually her legs. And even if those were her legs, the tweet didn’t really provide any evidence that Covid-19 vaccines were actually responsible for the shakes. Who needs any real proof these days? This tweet was retweeted more than 5,400 times and quoted over 35.9K. It has also been liked 33.5K times. It also got the words “Thanks Pfizer” to trend on Twitter but maybe not in the way that the person running @AngeliaDesselle might have wanted.

The video and the tweet caused quite a few people to squirm. For example, someone used the “Community Notes” function on Twitter to emphasize that “Spasms have not been demonstrated to be a proven side effect of the covid19 vaccines”:

Additionally, this Community Note pointed out a hard fact about @AngeliaDesselle’s video: “The shaking is very hard, uncontrollable, yet the camera remains still and level…” Holy special effects, Batman, could the @AngeliaDesselle video in fact have been staged? Was the intent of the video to suggest that someone was suffering from spasms after the Covid-19 vaccine when that didn’t actually happen?

However, other Twitter users tried to avoid such an intent by shaking their heads in some other ways. They shared other videos of random people shaking in various ways along with the words “Thanks, Pfizer” just to show how easy it is to do so.

Randi Mayem singer, for example, is a well-known screenwriter. Mrs. Doubtfire,This tweet was the real deal:

Yep, that’s Jennifer Grey as Frances “Baby” Houseman in the movie Dirty DancingIt was 1987. This, incidentally, was more than 30 years prior to the introduction of the Covid-19 vaccinations.

A second tweet was a dance around the subject, with a newer video.

And here was a swift reaction to the “Thanks Pfizer” trend:

Meanwhile, Duolingo, not to be confused with Dua Lipa, tweeted, “can’t….stop…twerking,” in this two-part tweet thread:

Twerking can be uncontrollable, but there are other things that could make it worse. The Centers for Disease Control and Prevention do not list twerking among the common side effects of Covid-19 vaccines. Common side effects of the Covid-19 vaccines include redness, pain and swelling around injection sites, fatigue, headaches and muscle and joint pains. There are also chills and swelling in the lymph nodes. The CDC also lists other serious adverse reactions that can occur but are rare, including anaphylaxis and myocarditis. You might have seen reports about many things going to the Vaccine Adverse Event Reporting System, which is co-sponsored jointly by the CDC and Food and Drug Administration. However, the CDC web page does emphasize that “Reports of adverse events to VAERS following vaccination, including deaths, do not necessarily mean that a vaccine caused a health problem.”

So don’t assume that something is necessarily afoot just because you see “Thanks Pfizer” attached to a video like this:

Yes, just because something happens after something doesn’t necessarily mean they related to each other. Let’s say, for example that you go on Tinder but then fall face-first into an omelet a few days later. That wouldn’t necessarily mean that Tinder was responsible for the accident or your making the omelet.

If spasms were indeed a common side effect of the Covid-19 vaccines, with over 12.7 billion doses administered across 184 countries as of October 2022, don’t you think you would have seen a whole lotta shaking going on by now? A medical researcher could have identified such a condition and conducted a study. Then, it would be published in peer-reviewed journals.

Moreover, what’s the purported mechanism of such spasms? It’s not as if simply spilling a vaccine on anyone or anything will cause uncontrollable shakes:

Again, it’s very easy to film yourself shaking some part of your body, post the video, and claim that it’s the vaccine that caused it. That doesn’t require much high tech camera work or CGI. For example, some of the “shaking” videos of late have featured hands holding drinks and shaking, accompanied by claims that the shaking was due to Covid-19 vaccines. TikTok’s @redheadgemini94_3 demonstrated how simple it can be to put on such shows without having a huge Hollywood budget.

Not surprisingly, after “Thanks Pfizer” began trending on Twitter, an anonymous Twitter account posted the following: “The #ThanksPfizer trending right now is despicable. Making fun of, mocking, discrediting the CovVax injured really shines a light on who you are as a human.” Such a tweet distracts from the real issue highlighted by the “Thanks Pfizer.” Why use very shaky indirect “evidence” when you could go to a medical doctor, get your issue documented, and then have it reported to public health authorities? There are clear mechanisms to show that you are having a problem from a vaccine, if that’s really the case. That’s, for example, how thrombosis with thrombocytopenia syndrome (TTS) was found to be a rare possible side effect after J&J/Janssen Covid-19 vaccination. That’s also how myocarditis and pericarditis were detected as rare possible side effects after receiving the Pfizer-BioNTech or Moderna Covid-19 mRNA vaccines.

Since the vaccines became available, doctors and public health specialists around the globe have kept an eye on them. So it wouldn’t be that easy for authorities to simply say, “Shake it off,” swiftly any legitimate reports of possible side effects from the vaccines.

Leave a Reply

Your email address will not be published. Required fields are marked *